Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Prostate Cancer
Question: can i stop using avodart
|bertie - Mon Sep 28, 2009 6:12 pm||
had a urologist check me out. he said there was a SLIGHT change in the cellular structure after a biopsy, and prescribed avodart because it shrink my enlargedEnlarged adenoids
Enlarged prostate prostate and takes care of this PIN #. after 6 months there was no PIN,,,,and the prostate has shrunk(i do not know how much).
avodart has these side effects, and i don't like it. so i asked the urologist if i could not take avodart. he suggested i should continue but did not give me a definitive answer about whether the PIN would come back if i stopped. in fact, it sounded to me more like a strong SUGGESTION than a definitive MUST DO.
and that is my question to you. as a background note, i did not take avodart for the first month after it was first prescribed. also, my body seems to react very well to medicine,,,ie, i take the advair discus, but rather than the prescribed 2 puffs i can take 1 every other day.
anyway, does avodart eliminate the PIN or does it merely control it,,,like hbp medicine. if i stopped taking it, and the PIN came back, would taking avodart again eliminate the PIN again?
|Dr.M.Aroon kamath - Mon Nov 23, 2009 8:31 am||
Androgen deprivation therapy for high grade 'Prostatic intraepithelial neoplasia' (PIN) has been tried and some reports indicate that
Androgen deprivation therapy decreases the prevalence and extent of PIN, suggesting that this form of treatment may play a role
in chemoprevention of prostatic cancer.
In persons diagnosed as having 'Multifocal high grade PIN', it may take upto 10 years for a prostatic cancer to manifest. So,studies on chemoprevention necessarily have to be of long duration.What is the optimum duration of chemoprevention is not yot clear.Studies are on-going in this regard.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.